I had Lasik 10 yrs ago, w/ positive results no problems. Three yrs ago had eyes checked, they dilated them and the effects ended up lasting almost 24 hours. Just went for check up again a month ago. When time to dilate I asked if he had anything that could reverse the effects given my experience last time. He offered me some drops that he said they rarely use but could try if I wanted. He told me that it would burn intensely for about one minute but then I would be fine. This was the case, but I have continued to have a lot of redness in my eyes. Its usually worse in the mornings but lasts for several hours after waking. I wake with them being VERY bloodshot, both eyes. There is some mild burning and they seem to prefer to close, as if they are instinctively trying to block something from coming into the eye. I use Systane lubricating drops at night and during the day, although my Dr. has told me that my eyes are not overly dry. I was told the health of my eye was fine. Was having some redness for a few wks prior to Dr. visit and this has continued and on some days seems to be much worse. The intensity of the redness seems to fluctuate. I also tend to have a lot of blurriness, but I have attributed that to side effects of my migraine medication. My vision is still fine.
I also have had headcahes/migraines for years and asked my Neurologist if the redness in my eyes could be related. She said no and attributed it possbily to allergies. I have mild allergies (tho never formally treated or diagnosed) and do not wear eye makeup because they seem to become easily irritated. I do use a computer for 8 hours/day for work.
Just looking for any information about what could be causing this.....THANK YOU!
I don't think that the redness is related to the drops used to reverse the dilation, since the redness preceded that visit. There are many causes for eye redness. Prolonged near work tends to dry the eyes, since we do not blink frequently during activities such as reading, sewing, computer work, etc. Take frequent breaks when you are on your computer; lower the computer screen slightly to that your eyes are not open so widely (this will help to prevent tear evaporation); drink 8 glasses of water a day; use artificial tears such as Optive, Systane, or Blink 4 times a day; and take a multivitamin and fish oil (Omega 3) to create a healthy tear film. If these suggestions do not help, see your ophthalmologist again to see what is causing the redness. The fluctuating vision and burning do sound like dryness, and Restasis might be needed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.